Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What is the suggested medication for staph infection?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
Dear Doctor, My daughter has smallish red patches on her stomach; appeared first as little dots; seem to be "burst" blood vessels. she was examined by a dermatologist and a staph infection was excluded. she also did not respond to cortisone. Three weeks ago she was placed on a two month course of anti biotics. to date there is no improvement. I would be most grateful if someone might assist. XXXX
Posted Thu, 19 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 32 minutes later
Brief Answer: Kindly send good resolution pictures Detailed Answer: Hello, Welcome and thanks for posting your query to Healthcare Magic. I can understand your concern for the red patches on your daughter's stomach site. After reading your query it appears that you are quite stressed regarding any important issue. Your informations are too short to reach to any diagnosis at this time. It would be better you can provide some relevant informations: 1. your daughter's age. 2. Since how long the red patches are present. 3. Any history of pain or itching or any other symptom on the same. The best of the part would be to send few good resolution pictures of the area so that it can be analyzed best. You have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kanodia) Waiting for your reply so that I can guide you further. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology)
Above answer was peer-reviewed by
Follow-up: What is the suggested medication for staph infection? 13 hours later
Attn: Dr. XXXXXXX Kanodia Dear Dr Kanodia Thank you for your reply. My daughter, XXXXXXX is 25. She has no allergies, and apart from her current condition, has no other chronic conditio of which I am aware. She is a university graduate with an MA in Clinical Psychology and has worked for a year at two state hospitals in Johannesburg. I mention this because I surmised she might have contracted some condition in this environment. She has had this particular condition for more than a year. (Before diaplaying these symptome (the current condition) she had a condition diagnosed as "ringworm" - also on her stomach - more than a year ago. I have sent two high resolution pictures to you at the address referred to above: YYYY@YYYY marhed for : "Attn: Dr. XXXXXXX Kanodia) I should mention also that the red "patches" are raised. Finally this morning she mentioned that one of the raised patches had a "white head" I look forward to your advice. Kind regards XXXX.
Answered by Dr. Sanjay Kumar Kanodia 10 hours later
Brief Answer: Contact allergy/Lichenoid disoder Detailed Answer: Hello, Welcome to the forum again and thanks for uploading pictures. As I can go through the pictures I can make out that the individual lesions of red patches comes, stays then disappears and then new one reappears. What I can see is the patches are in different stage of evolution form few red dots to bit larger plaques and then some regressing lesions too. I don’t think that all the lesion so f red patches persisted since last 1 year. So my diagnosis is according to the best notion of pictures only. You can provide me the details if these individual lesions persisting through out one year. After analyzing the relevant points and the pictures there are two possibilities 1. Lichenoid disorder : in this condition there are eruptions which have bit of scaling and minimal to mild itching over the same. There are multiple types of Lichenoid disorders and for the exact diagnosis; skin biopsy is the best test to diagnose the exact condition. 2. Contact allergy: in this condition there are eruptions along with moderate itching and in more aggravated cases there is appearance of more redness. In this condition a thorough history of contact allergens are to be taken and accordingly a specific diagnostic technique known as patch test is to be undertaken. In these contact allergens on abdomen specifically – it may due to mere contact with clothing or leather belts or buckles or anything coming in contact with abdominal skin. Anyhow there is no point of giving antibiotics for any reason as it is not at all an infective bacterial condition and no close relation to bacteria also. So if I were your daughter’s dermatologist then would not have prescribed antibiotics. Not at all for 2 months!!! Rather in my opinion I would have opted to medium to high potency steroid cream application because are best effective in these condition. I would have opted for either mometasone or clobetasol cream. Though you had tried cortisone cream but it is a very mild steroid cream and not effective accordingly. I hope these information will be helpful. With regards, Dr Sanjay
Above answer was peer-reviewed by
Follow-up: What is the suggested medication for staph infection? 1 hour later
Dear Dr. XXXXXXX Thank you very much for your answer. My sense is that it is very helpful indeed. I have one final question only. Is there a chance that the condition might be "Lymphocyti​c vasculitis" ? Kind regards, XXXX
Answered by Dr. Sanjay Kumar Kanodia 10 hours later
Brief Answer: Kindly see the details below Detailed Answer: Hello, Welcome to the forum again and thanks for your further query. Let me first reassure you that your daughter is not suffering from any type of serious skin problem. In any of the case the skin problem in your daughter is a simple routinely seen skin problem. I quite very often see these kind of eruptions and are self resolving. So you do not worry about the same. Now for the part of "Lymphocyti​c vasculitis" - It is a histopathological diagnosis and not a clinical diagnosis. This is only given after biopsy and then further proper histopathological evaluation. So in any case it is given after biopsy then I go with the same. If it is given only on the clinical basis ( by mere clinical findings of looking to the lesions) then I suggest to go for biopsy then exclude the same. Lymphocytic vasculitis is also a very broad term and need so many further histological points for this diagnosis. In my opinion, good biopsy and its proper evaluation would be the best part for any type possibility. Lastly I again reassure you that your daughter has simple skin problem which is taking bit longer time for its resolution. If you have any further query I would be glad to help and if not then can close the query and give ratings to the answer. You can also ask me direct query in future for any further clarification at : With regards, Dr Sanjay
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor